Alert archive / California / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood watch at Aug 17, 2012, 3:26 AM PDT. It took effect at Aug 17, 2012, 12:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2012, 3:26 AM PDT (10:26 UTC)
- In effect from
- Aug 17, 2012, 12:00 PM PDT
- Expired
- Aug 17, 2012, 6:43 PM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
768 WGUS66 KLOX 171026 FFALOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 326 AM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON TODAY UNTIL 8 PM PDT THIS EVENING... .MOIST AND UNSTABLE CONDITIONS WILL BRING A CHANCE OF THUNDERSTORMS TO THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA THIS AFTERNOON INTO EARLY EVENING. DUE TO THE LIGHT WINDS IN THE UPPER ATMOSPHERE TODAY...STORMS WILL BE SLOW MOVING...INCREASING THE POTENTIAL FOR HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING. THE GREATEST PROBABILITY OF FLASH FLOODING IN OUR FORECAST AREA WILL BE THE EASTERN SAN GABRIEL MOUNTAINS...THE WASHES AND ARROYOS ACROSS THE ANTELOPE VALLEY...AS WELL AS THE LOCKWOOD VALLEY AREA IN THE VENTURA COUNTY MOUNTAINS. CAZ053-054-059-171830- /O.NEW.KLOX.FF.A.0003.120817T1900Z-120818T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 326 AM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON PDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...ANTELOPE VALLEY...LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE AND VENTURA COUNTY MOUNTAINS. * FROM NOON PDT TODAY THROUGH THIS EVENING * MONSOON MOISTURE COMBINED WITH LIGHT UPPER LEVEL WINDS WILL BRING THE POTENTIAL FOR SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING. * EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS...AND LOW LYING AREAS. IN ADDITION...THERE IS A THREAT OF ROCK AND MUD SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KAPLAN/BRUNO
2 follow-up statements
364 WGUS66 KLOX 171839 FFALOX FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1139 AM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY THIS EVENING... .MOIST AND MODERATELY UNSTABLE CONDITIONS WILL BRING A CHANCE OF THUNDERSTORMS TO THE SAN GABRIEL MOUNTAINS AND ANTELOPE VALLEY OF LOS ANGELES COUNTY INTO EARLY THIS EVENING. ALONG WITH LIGHT WINDS ALOFT...THE POTENTIAL EXISTS FOR HEAVY RAINFALL ACCUMULATIONS LEADING TO FLASH FLOODING. WITH THE BULK OF THE MOISTURE AND INSTABILITY STAYING OVER LOS ANGELES COUNTY AND EASTWARD...THE FLASH FLOOD WATCH FOR THE VENTURA COUNTY MOUNTAINS HAS BEEN CANCELLED. CAZ053-171945- /O.CAN.KLOX.FF.A.0003.120817T1900Z-120818T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS 1139 AM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH IS CANCELLED FOR THE VENTURA COUNTY MOUNTAINS... THE FLASH FLOOD WATCH FOR THE VENTURA COUNTY MOUNTAINS HAS BEEN CANCELLED. WHILE A SLIGHT CHANCE OF THUNDERSTORMS STILL EXISTS...THE RISK FOR FLASH FLOODING IS MINIMAL DUE TO PROLONGED CLOUD COVER RESULTING IN A LACK OF INSTABILITY...AND THE DEEPEST MOISTURE STAYING TO THE EAST. $$ CAZ054-059-180300- /O.CON.KLOX.FF.A.0003.120817T1900Z-120818T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 1139 AM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE SAN GABRIEL MOUNTAINS AND ANTELOPE VALLEY OF LOS ANGELES COUNTY. * UNTIL 8 PM PDT THIS EVENING * MONSOON MOISTURE COMBINED WITH LIGHT UPPER LEVEL WINDS WILL BRING THE POTENTIAL FOR SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING. * EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS...AND LOW LYING AREAS. IN ADDITION...THERE IS A THREAT OF ROCK AND MUD SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RK
245 WGUS66 KLOX 180143 FFALOX FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 643 PM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH CANCELLED FOR LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY... CAZ054-059-180245- /O.CAN.KLOX.FF.A.0003.000000T0000Z-120818T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 643 PM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY HAS BEEN CANCELLED AS THERE IS NO LONGER A THREAT OF FLASH FLOODING FOR THESE AREAS THIS EVENING. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR OUR LOCAL MOUNTAINS AND ANTELOPE VALLEY ON SATURDAY. $$ GOMBERG
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 3:15 AM PDT, 11 minutes earlier.
Area forecast discussion, Aug 17, 3:15 AM PDT, 11 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 315 AM PDT FRI AUG 17 2012 .SYNOPSIS... THE HIGH WILL KEEP AFTERNOON TEMPERATURES ABOVE NORMAL INTO NEXT WEEK...WITH ONLY A SLIGHT COOLING BY EARLY NEXT WEEK. THE MONSOONAL FLOW WILL BRING MOISTURE AND PARTLY CLOUDY SKIES OVER THE REGION...WITH POSSIBLE THUNDERSTORMS AND SHOWERS INTO THE WEEKEND FOR MAINLY THE MOUNTAIN AND DESERT AREAS. A LOW PRESSURE SYSTEM WILL APPROACH AROUND THE MIDDLE OF NEXT WEEK. && .SHORT TERM (TONIGHT-SUNDAY)... AN UPPER LEVEL RIDGE SITUATED OVER ARIZONA/NEVADA IS POISED TO USHER IN PLENTY OF MONSOONAL MOISTURE ACROSS THE REGION TODAY. LATEST SATELLITE IMAGERY INDICATED A LARGE SWATH OF CLOUDS PUSHING WESTWARD INTO EASTERN LA COUNTY THIS MORNING. THIS INCREASING CLOUDINESS IS IN PART DUE TO AN EASTERLY WAVE WITH SOME PVA PUSHING ACROSS SOUTHERN CAL THIS MORNING. EXPECT A FEW SHOWERS OR ISOLATED THUNDERSTORMS JUST ABOUT ANYWHERE IN LA COUNTY THROUGH THE MORNING HOURS. THE MID LEVEL CLOUDINESS WILL BEGIN TO CLEAR OUT EAST TO WEST LATE THIS MORNING ACROSS LA/VTU COUNTIES GIVING WAY TO PARTLY CLOUDY SKIES. THIS SHOULD ALLOW FOR BETTER SURFACE HEATING TO HELP DESTABILIZE THE ATMOSPHERE ONCE AGAIN OVER THE MOUNTAINS AND ANTELOPE VALLEY. PWAT VALUES ARE EXPECTED TO BE AROUND 2 INCHES TODAY. THE COMBINATION OF THIS DEEP LAYER MOISTURE ABOVE 700 MB...A WEAK AREA OF PVA MOVING ACROSS THE MOUNTAINS THIS AFTERNOON SHOULD CAUSE THUNDERSTORMS TO DEVELOP. WITH SO MUCH MOISTURE AVAILABLE IN THE ATMOSPHERE AND WEAK EASTERLY FLOW EXPECTED...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THE ANTELOPE VALLEY. ALTHOUGH BEST FLASH FLOOD PARAMETERS WILL BE OVER THE SAN GABRIEL MOUNTAINS AND ANTELOPE VALLEY. FELT THAT IF STORMS DO INITIATE AROUND THE LOCKWOOD VALLEY AREA...THAT THE POTENTIAL FOR FLASH FLOODING COULD BE POSSIBLE. THE FLASH FLOOD WATCH WILL BE IN EFFECT FROM NOON TODAY THROUGH 8 PM THIS EVENING. HAVE 30-40 PERCENT CHANCE POPS FOR THE MOUNTAINS TODAY...BUT ALSO ADDED 20 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS FOR AREAS WEST OF THE MOUNTAINS INCLUDING ALL OF LOS ANGELES AND VENTURA COUNTIES THIS AFTERNOON THROUGH THIS EVENING AS EASTERLY FLOW SHOULD ALLOW SOME STORMS TO PUSH TOWARDS THE VALLEYS...AND POSSIBLY TO THE COASTAL WATERS. TEMPERATURES WILL BE A TAD COOLER TODAY DUE TO THE CLOUD COVER...HOWEVER IT WILL FEEL MORE UNCOMFORTABLE DUE TO THE ADDED HUMIDITY. EXPECT TRIPLE DIGITS ONCE AGAIN FOR THE ANTELOPE VALLEY AND WARMEST INLAND VALLEY LOCATIONS. PASO ROBLES COULD REACH 105 DEGREES TODAY OVERNIGHT TEMPS WILL BE VERY UNCOMFORTABLE AS WELL DUE TO ADDED HUMIDITY WITH LOWS IN SOME ELEVATED VALLEY LOCATIONS ONLY LOWERING TO THE MID 70S...AS WELL AS THE LOWER MOUNTAIN ELEVATIONS AND OF COURSE THE ANTELOPE VALLEY WILL IN THE LOWER 80S IN SOME LOCATIONS. SHOWERS SHOULD TAPER OFF LATE THIS EVENING...WITH CONTINUED PARTLY CLOUDY SKIES EXPECTED ACROSS THE FORECAST AREA...INCLUDING AREAS N OF POINT CONCEPTION FOR SATURDAY. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS FOR THE MOUNTAINS AND DESERTS AND SHOULD SPREAD FARTHER NORTH INTO THE SANTA BARABARA AND SLO COUNTY MOUNTAINS. THE UPPER FLOW WILL SHIFT MORE OUT OF THE SOUTH WHICH SHOULD KEEP SHOWERS CONFINED TO THE MOUNTAINS AND DESERTS. VERY LITTLE CHANGE EXPECTED FOR TEMPS ON SAT AND WILL CONTINUE WITH PARTLY CLOUDY SKIES. BY SUNDAY...THE UPPER HIGH PUSHES FARTHER WEST WHICH SHOULD SHUNT ANY THUNDERSTORM ACTIVITY FOR ALL COUNTIES EXCEPT A FEW ISOLATED SHOWERS OR THUNDERSTORMS OVER THE LA COUNTY MTNS. ALTHOUGH HIGH PRESSURE DOES BUILD SLIGHTLY OVERHEAD...ONSHORE FLOW WILL BE ON THE INCREASE WHICH SHOULD CAUSE A FEW DEGREES OF COOLING...MAINLY ALONG THE COASTAL AREAS. .LONG TERM (MONDAY-THURSDAY)... THE 591DM RIDGE THAT FINDS ITSELF CENTERED OVER YUMA ON MONDAY WILL BEGIN TO SHIFT EAST AS AN UPPER TROUGH BEGINS TO PUSH INTO MUCH OF CALIFORNIA BY TUESDAY. THE UPPER LEVEL FLOW SHOULD SHIFT TO A MORE SOUTHWESTERLY DIRECTION PUTTING AN END TO ANY THUNDERSTORM ACTIVITY. TEMPS WILL BE TRENDING A BIT COOLER AS WELL THROUGH THE WEEK. WITH BEST COOLING WED/THU. WILL KEEP LOW CLOUDS AND PATCHY FOG ACROSS THE CENTRAL COAST THROUGH THE LONG TERM PERIOD...AND KEEP STRATUS AWAY FROM LA/VTU/SBA COASTAL AREAS UNTIL THURSDAY NIGHT. && .AVIATION...AVIATION DISCUSSION WILL BE ISSUED WITH 12Z TAF PACKAGE. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX) HIGH RIP CURRENT (SEE LAXSRFLOX). && PUBLIC...KAPLAN AVIATION...GOMBERG WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 16, 2:30 PM PDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PDT THU AUG 16 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-171300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 230 PM PDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING OVER THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND ANTELOPE VALLEY. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING FRIDAY THROUGH SUNDAY OVER THE MOUNTAINS AND INTERIOR VALLEYS. THE BEST CHANCES EXISTS ON FRIDAY...WHERE ISOLATED HEAVY RAINFALL AND POSSIBLE FLOODING CONCERNS EXISTS PRIMARILY FOR THE EASTERN ANTELOPE VALLEY AND SAN GABRIEL MOUNTAINS.
Nearby
Flash Flood Watches in California, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.